Alert archive / Alabama / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 330, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 25, 2008, 2:31 PM CDT for Bullock County, Alabama. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2008, 2:31 PM CDT (19:31 UTC)
- Expired
- Jun 25, 2008, 3:00 PM CDT
- In force
- 29 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
County Bullock County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 129 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 1792 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 1:12 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jun 25, 1:12 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 112 PM CDT WED JUN 25 2008 .UPDATED...AFTERNOON FORECAST AND 18Z AVIATION DISCUSSION. && .DISCUSSION... QUITE A BIT MORE CU FORMING THIS MORNING...NECESSITATED A TWEAK TO THE FORECAST. BUMPED UP POPS A BIT...AS IT LOOKS LIKE THE BLACK BELT AREA IS A PRETTY GOOD BET TO FIRE UP SOME SCATTERED CONVECTION THIS AFTERNOON...FROM TUSCALOOSA...TO MONTGOMERY...TO EUFAULA. TO THE NORTH OF THAT...FOR ALL BUT THE NORTHEASTERN CORNER EAST OF BIRMINGHAM AND NORTH OF INTERSTATE 20...CAN NOT RULE OUT AN ISOLATED THUNDERSTORM...SUCH AS THE ONE THAT POPPED OVER WALKER COUNTY...AND DECIDED TO INCLUDE MENTION OF ISOLATED WITH A 10 POP. FORECAST SOUNDINGS INDICATE A THREAT FOR STRONG WINDS ESPECIALLY IN THE SOUTH...ROUGHLY ALONG AND SOUTH OF HIGHWAY 80...SO INCLUDED MENTION OF DAMAGING WINDS IN LATEST ZONE PACKAGE. HWO WILL BE UPDATE HERE SHORTLY TO REFLECT THE SAME. && .AVIATION...18Z TAF DISCUSSION. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED AT ALL BUT ANB THIS AFTERNOON...WITH THE HIGHEST CHANCES OF ACTUALLY AFFECTING A SITE AT MGM...TOI...AND PERHAPS TCL. INCLUDED VCTS AND CB AT MGM AND TOI...BUT CONFIDENCE/TIMING/COVERAGE PRECLUDES ANYTHING MORE THAN THAT AT THIS TIME. WILL AMEND AS NECESSARY BASED ON RADAR. EXPECT CONVECTION TO FIZZLE BY 04Z THIS EVENING...WITH CALM CONDITIONS OVERNIGHT. HAZE AND MVFR POSSIBILITIES DUE TO ANY RAINFALL WARRANT MENTION AT MGM AND TOI FOR THE OVERNIGHT. EXPECT ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY TO DEVELOP AGAIN LATE TOMORROW MORNING. JD/81 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 81
Hazardous weather outlook, Jun 25, 1:28 PM CDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 128 PM CDT WED JUN 25 2008 ALZ011>015-017>050-261828- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 128 PM CDT WED JUN 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE HEAT OF THE AFTERNOON AND LAST INTO THE EVENING HOURS...FOR ALL BUT THE AREAS EAST OF BIRMINGHAM AND NORTH OF INTERSTATE 20. THERE IS A CHANCE THAT SOME STORMS THAT DEVELOP ACROSS AREAS ALONG AND SOUTH OF U S HIGHWAY 80 COULD BECOME STRONG...WITH THE PRIMARY THREAT BEING STRONG DAMAGING WINDS. THUNDERSTORM COVERAGE AND INTENSITY SHOULD DIMINISH AFTER SUNSET. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED FOR STRONG THUNDERSTORMS THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jun 25, 1:06 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 106 PM CDT WED JUN 25 2008 ALZ047-251830- LEE- 106 PM CDT WED JUN 25 2008 ...SIGNIFICANT WEATHER ALERT FOR LEE COUNTY UNTIL 130 PM CDT... AT 102 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR BEANS MILL...OR 6 MILES EAST OF OPELIKA...MOVING NORTH AT 10 MPH. WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... BEANS MILL. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. 61
Special weather statement, Jun 25, 1:27 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 127 PM CDT WED JUN 25 2008 ALZ046-251900- BULLOCK- 127 PM CDT WED JUN 25 2008 ...SIGNIFICANT WEATHER ALERT FOR BULLOCK COUNTY UNTIL 200 PM CDT... AT 123 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR INVERNESS...OR 10 MILES SOUTH OF UNION SPRINGS... MOVING NORTH AT 5 MPH. WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... INVERNESS. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. 61
Special weather statement, Jun 25, 2:07 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 207 PM CDT WED JUN 25 2008 ALZ050-251930- BARBOUR- 207 PM CDT WED JUN 25 2008 ...SIGNIFICANT WEATHER ALERT FOR BARBOUR COUNTY UNTIL 230 PM CDT... AT 205 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR CLAYTON...MOVING NORTH AT 5 MPH. ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... CLAYTON. BARBOUR COUNTY PUBLIC LAKE DAM. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. 61
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 2:14 PM CDT | Severe Thunderstorm Warning | BMX | Barbour | 31 min |
| Jun 25, 3:38 PM CDT | Severe Thunderstorm Warning | BMX | Pike | 22 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.